Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 307, NWS Norman, OK

May 19, 20134 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 19, 2013, 6:17 PM CDT for 4 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2013, 6:17 PM CDT (23:17 UTC)
Expired
May 19, 2013, 7:00 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Cleveland County, OK, Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 16 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:14 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2137 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:20 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 19, 2:20 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT SUN MAY 19 2013

.DISCUSSION...
ANOTHER BUSY AFTN AND EVENING EXPECTED ACROSS PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS WITH STRONG TO SEVERE STORMS. THE DRYLINE
CONT TO WORK TOWARD CENTRAL OKLAHOMA AND MOST SHORT RANGE MODELS
SHOW DEVELOPMENT MAINLY NEAR AND NORTH OF THE OKLAHOMA CITY METRO
THIS AFTN. 18Z SOUNDING CONT TO SHOW SIGNIFICANT CAPPING INVERSION
IN PLACE... WHICH IS EXPECTED TO KEEP STORM DEVELOPMENT ISOLATED.
HOWEVER WITH THE AMOUNT OF INSTABILITY PRESENT AND FAVORABLE WIND
FIELDS ANY STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE.
STORMS SHOULD MOVE NORTH AND EAST OF THE AREA BY LATE EVENING WITH
MUCH OF THE OVERNIGHT RELATIVELY QUIET.

LATEST MODEL RUNS HAVE SHOWN A TREND OF BEING A BIT MORE
AGGRESSIVE WITH SOUTHWARD PUSH OF SFC FRONT INTO OR SOUTH OF THE
I-40 CORRIDOR TO NEAR I-44 BY MONDAY AFTN. THE MODELS ALSO SHOW
THE DRYINE ACTUALLY RETREATING BACK TO THE WEST. THIS WILL LEAVE
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA IN THE WARM SECTOR FOR
TOMORROW WITH ANOTHER POTENTIAL DAY WITH SEVERE STORMS. FRONT WILL
THEN TRY TO MAKE ITS WAY SOUTH OF THE RED RIVER BRINGING A BIT
QUIETER WEATHER TO OKLAHOMA.

SOME LOW CHANCES FOR SHWR/TSTM ACTIVITY REMAIN IN THE FORECAST
THROUGH MUCH OF THE UPCOMING WEEK... HOWEVER SEVERE WEATHER AFTER
MONDAY WILL REMAIN RATHER LOW. AND PERHAPS SOME SLIGHTLY COOLER
TEMPS CAN BE EXPECTED... ESPECIALLY ACROSS FAR SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  87  63  81 /  50  40  60  30
HOBART OK         63  92  60  83 /  10  20  30  20
WICHITA FALLS TX  69  97  66  85 /  20  40  40  20
GAGE OK           53  82  53  80 /  20  20  20  10
PONCA CITY OK     64  83  60  78 /  60  40  60  20
DURANT OK         71  88  69  83 /  30  50  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ033-036-037.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>089.

&&

09/30
Hazardous weather outlook, May 19, 1:43 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT SUN MAY 19 2013

OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
143 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST OF A LINE FROM MEDFORD...
TO ENID...TO EL RENO...TO LAWTON...AND NORTH OF A LINE FROM
LAWTON...TO PAULS VALLEY...TO SEMINOLE. A SLIGHT RISK SURROUNDS
THE MODERATE RISK AREA...AND IS GENERALLY EAST OF A LINE FROM
ARNETT...TO TALOGA...TO GRANDFIELD...TO SEYMOUR.

TIMING... THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS TO MORE THAN 70 MPH
MAY OCCUR WITH THE STRONGER STORMS. TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY IN THE AREA FROM NORTH OF OKLAHOMA CITY TO
MEDFORD AND PONCA CITY.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
MIDNIGHT.

DISCUSSION...
MUCH LIKE YESTERDAY...WARM...HUMID...AND VERY UNSTABLE CONDITIONS
ARE DEVELOPING OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. A FAIRLY
STRONG CAPPING INVERSION IS EXPECTED TO SUPPRESS THUNDERSTORM
DEVELOPMENT UNTIL EARLY AFTERNOON. BY MID-AFTERNOON...DAYTIME HEATING
IS FORECAST TO GREATLY WEAKEN THE INVERSION. A DRYLINE WILL MOVE
EAST FROM THE PANHANDLES INTO WESTERN OKLAHOMA AND TO CENTRAL
OKLAHOMA BY LATE AFTERNOON. CONVERGENCE ALONG THE DRYLINE...PLUS
SUPPORT FROM AN UPPER-LEVEL WAVE...SHOULD PUSH A FEW UPDRAFTS
THROUGH THE CAPPING INVERSION. THE STRONG INSTABILITY WILL RESULT IN
RAPID THUNDERSTORM DEVELOPMENT... AND WIND PROFILES WILL SUPPORT
ROTATING UPDRAFTS...PARTICULARLY WITHIN THE MODERATE RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG
WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AND
TUESDAY...MAINLY ACROSS THE EASTERN TWO THIRDS OF OKLAHOMA. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY FROM
WEDNESDAY THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.

In the hours before

Local storm report, May 19, 5:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             2 W NORMAN              35.22N 97.48W
05/19/2013  E1.50 INCH       CLEVELAND          OK   PUBLIC

&&

JPIKE
Local storm report, May 19, 5:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             NEWCASTLE               35.25N 97.60W
05/19/2013  E1.75 INCH       MCCLAIN            OK   PUBLIC

&&

JPIKE
Local storm report, May 19, 5:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             NW NORMAN               35.22N 97.44W
05/19/2013  E2.50 INCH       CLEVELAND          OK   PUBLIC

            36TH AVE NW AND TECUMSEH RD

&&

JPIKE
Local storm report, May 19, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 SE WILL ROGERS AIRPOR 35.37N 97.57W
05/19/2013  E1.00 INCH       CLEVELAND          OK   PUBLIC

&&

JPIKE
Local storm report, May 19, 6:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          NW LAKE THUNDERBIRD     35.23N 97.23W
05/19/2013                   CLEVELAND          OK   BROADCAST MEDIA

            FROM KWTV

&&

JPIKE
Local storm report, May 19, 6:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TORNADO          E LAKE THUNDERBIRD      35.23N 97.23W
05/19/2013                   CLEVELAND          OK   BROADCAST MEDIA

            FROM KWTV

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson45 min
May 18, 7:26 PM CDTAreal Flood AdvisoryOUNJackson, Kiowa, Washita3 hr
May 18, 7:29 PM CDTSevere Thunderstorm WarningOUNCaddo, Greer, Kiowa, Washita46 min
May 18, 7:53 PM CDTSpecial Weather StatementOUNCanadian37 min
May 18, 7:56 PM CDTSevere Thunderstorm WarningOUNHarper, Woods49 min
May 18, 8:02 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson43 min
May 18, 8:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita48 min
May 18, 8:15 PM CDTSpecial Weather StatementOUNCuster15 min
May 18, 8:22 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher38 min
May 18, 8:31 PM CDTSevere Thunderstorm WarningOUNKiowa29 min
May 18, 8:39 PM CDTSpecial Weather StatementOUNAlfalfa, Dewey, Garfield, Grant, Major, Woods and 1 more51 min
May 18, 8:43 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman47 min
May 18, 8:49 PM CDTHigh Wind WarningOUNAlfalfa, Dewey, Garfield, Grant, Kay, Major and 2 more3 hr
May 18, 8:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Jackson, Kiowa, Tillman34 min
May 18, 9:02 PM CDTFlash Flood WarningOUNKiowa3 hr
May 18, 9:05 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma40 min
May 18, 9:31 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Jackson, Kiowa, Tillman and 1 more44 min
May 18, 11:04 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Stephens41 min
May 18, 11:08 PM CDTSpecial Weather StatementOUNLincoln, Pottawatomie, Seminole37 min
May 18, 11:15 PM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole45 min
May 18, 11:35 PM CDTSpecial Weather StatementOUNMajor25 min
May 18, 11:43 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward47 min
May 19, 12:07 AM CDTSpecial Weather StatementOUNHughes, Seminole23 min
May 19, 12:29 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward46 min
May 19, 12:33 AM CDTSpecial Weather StatementOUNBlaine27 min
May 19, 1:11 AM CDTSpecial Weather StatementOUNGarfield, Major64 min
May 19, 2:12 AM CDTSevere Thunderstorm WarningOUNGarfield, Noble33 min
May 19, 4:20 AM CDTRed Flag WarningOUNHarmon, Jackson, Tillman17 hr
May 19, 2:31 PM CDTSpecial Weather StatementOUNWoods29 min
May 19, 2:48 PM CDTSpecial Weather StatementOUNCanadian27 min
May 19, 3:00 PM CDTSpecial Weather StatementOUNWoods30 min
May 19, 3:17 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods43 min
May 19, 3:19 PM CDTSpecial Weather StatementOUNCanadian26 min
May 19, 3:21 PM CDTSpecial Weather StatementOUNHarper24 min
May 19, 3:25 PM CDTSevere Thunderstorm WarningOUNGrant35 min
May 19, 3:31 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma44 min
May 19, 3:40 PM CDTSevere Thunderstorm WarningOUNHarper, Woods50 min
May 19, 3:42 PM CDTTornado WarningOUNCanadian, Logan, Oklahoma33 min
May 19, 3:54 PM CDTSpecial Weather StatementOUNGrady36 min
May 19, 4:00 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
May 19, 4:07 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward53 min
May 19, 4:11 PM CDTTornado WarningOUNOklahoma34 min
May 19, 4:16 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain44 min
May 19, 4:33 PM CDTSevere Thunderstorm WarningOUNLogan27 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningOUNGrant, Kay39 min
May 19, 4:43 PM CDTTornado WarningOUNLincoln, Oklahoma32 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods40 min
May 19, 4:51 PM CDTSevere Thunderstorm WarningOUNOklahoma39 min
May 19, 4:57 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain63 min
May 19, 4:58 PM CDTTornado WarningOUNLincoln32 min
May 19, 5:12 PM CDTSevere Thunderstorm WarningOUNGrant, Kay48 min
May 19, 5:21 PM CDTTornado WarningOUNCleveland, McClain24 min
May 19, 5:30 PM CDTTornado WarningOUNLincoln, Payne30 min
May 19, 5:40 PM CDTTornado WarningOUNCleveland, McClain35 min
May 19, 6:00 PM CDTSevere Thunderstorm WarningOUNKay45 min
May 19, 6:01 PM CDTTornado WarningOUNCleveland, Pottawatomie44 min
May 19, 6:03 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne42 min
May 19, 6:08 PM CDTTornado WarningOUNLincoln37 min
May 19, 6:29 PM CDTTornado WarningOUNPottawatomie46 min
May 19, 6:42 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne18 min
May 19, 6:45 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie45 min
May 19, 6:59 PM CDTTornado WarningOUNLincoln, Pottawatomie31 min
May 18, 7:51 PM CDTSpecial Weather StatementOUNFoard, Hardeman24 min
May 18, 7:56 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox49 min
May 18, 8:01 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman44 min
May 18, 8:45 PM CDTSevere Thunderstorm WarningOUNBaylor45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.